MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
10/1/25: sciton clinical education department received an email from clinic pa-c regarding patient that had experienced burns with bbl.The patient was coming into the office for a bbl pigmentation treatment on arm on (b)(6) 2025.Clinic pa-c included settings and photos within the email and stated that the patient denied recent sun exposure, antibiotics, or topicals.Treatment settings were as follows: skin type iv, 515nm, square adapter, 7>8>9>10 j, 20ms, 18 c (2 passes).
 
Additional Manufacturer Narrative
10/2/25: sciton clinical specialist responded to clinic pa-c's email with the following information: at this time, it will be very important to continue to keep the skin moist with an occlusive such as aquaphor, clean, and avoiding all sun exposure.Once the patient is fully healed, a plan of action can be created.In regards to patient, what post care measures were utilized? was an rx involved? also, do you have updated photos for the patient and before photos? the patient appears to be slightly darker and may have been a darker fitzpatrick skin type as well.Recommendations are to skin type up if between two fitzpatrick skin types.When speaking previously, i did recommend utilizing the fybbl softkey as this will auto populate to safe start settings based on the treatment area and the fitzpatrick skin type.This entails two passes of low energy followed by the full crystal if there is diffuse pigment and/or the circle if there are individual lentigos.Also, recommendations are to avoid the use of the 15x15mm adapter on body tissue unless on the hands.Many kols will perform base passes only for the first/second visit without spot treating as there typically is a lot of background chromophore.This is only a suggestion, but many find it to be safer and more effective over time! if not performing the fybbl protocol, it is only 1 pass for pigmentation with the full crystal utilizing body parameters.Many find the fybbl protocol more efficacious and safer since it utilizes low level energies to bring the target to the surface instead of starting with pigment right off the bat.Does the office currently have the 7mm adapter? i have spoken with clinic in the past and recommended to speak with service regarding obtaining one since that would be the appropriate option to utilize on the body.If not, i would be happy to connect you with service for this! attached below are the safe start protocols for the fybbl and a helpful fybbl reference sheet for the body/face.If working through the fybbl softkey, you do the entire process (bass passes and corrections) in the fybbl softkey.In the operator manual, the fybbl protocol is discussed on pages 259-266.10/2/25: sciton clinical specialist called the office to speak with clinic pa-c and see if she had any additional questions after she sent the email.The receptionist said that she would let clinic pa-c know and that she would not be back in the office until tuesday.10/3/25: sciton clinical specialist received a response from clinic pa-c through email with the following information: "for the patient, aloe and hydrocortisone cream were applied immediately post treatment and patient sat with the zimmer then cool packs to help calm the skin.He was prescribed a medrol dose pack and silver cream for 3 days same day which he was compliant in starting/completing.He was given strict sun avoidance/sun protection precautions.He was switched to antibiotic ointment tid-qid for open wounds and aquaphor tid-qid for closed skin after three days to keep the skin moist and prevent infection.His most updated photos are from 10/1/25 which are the last three photos in his portion of the thread.Thank you for providing insight on treatment parameters.Our office does have the 7 mm hand piece, but it seems pigment spot treatment may be removed from our protocols in entirety and only full crystal may be indicated in our clinic." 10/6/25: sciton clinical specialist responded to the clinic pa-c's email thanking her for providing all the clinical information.Sciton clinical specialist stated that she did call the office on 10/2 and the receptionist said she would be back in the office the following tuesday.Sciton clinical specialist reiterated the importance of continuing to incorporate wound measures including keeping the skin clean, moist, and avoiding all sun exposure.Sciton clinical specialist also stated that she is available if she had any additional questions and/or concerns.10/7/25: sciton clinical specialist received a voicemail at 8 pm est from clinic pa-c on ring central asking her to call back to discuss the patient and answer some additional questions she had.10/8/25: sciton clinical specialist called clinic pa-c back and the receptionist stated that she was with a patient and would call her back on her cell.10/13/25: sciton clinical specialist did not receive a call back and sent follow-up email to clinic pa-c to check-in on the patient's recovery.10/15/25: sciton clinical specialist called the clinic as she had received a missed call from the clinic during the evening hours with no voicemail included.Sciton clinical specialist left her number with the receptionist for clinic pa-c to give her call back when she is available.Sciton clinical specialist also stated that she is available through email as well if that is easier.Clinic pa-c called sciton clinical specialist after hours on 10/15 and left a voicemail, followed by an email.Clinic pa-c stated that "the patient is healing well w/o discomfort or infection.We had the patient consult with a burn specialist who also agreed the patient is healing well and only recommended a light lotion with strict sun avoidance while skin is continuing to heal over the next 6 months." clinic pa-c also asked about a treatment plan moving forward and timeline.10/16/25: sciton clinical specialist called clinic pa-c back on her mobile, however, it kept ringing and would not allow her to leave a voicemail.Sciton clinical specialist sent email to clinic pa-c stating that it will be important to continue to keep the skin covered and avoiding all sun exposure.Sciton clinical specialist also stated that it will be important to provide adequate time for the patient to heal.Clinic pa-c stated that she would be out of the office until next week.Sciton clinical specialist stated that if she had any additional questions with the patient case she can reach back out when she returns.10/16/25: according to sciton clinical specialist assessment, this patient was overtreated and the adverse reaction was a direct cause of incorrect treatment parameters/protocol, inappropriate assessment of fitzpatrick skin typing, and visible sun exposure.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key23361460
Report Number2953696-2025-00052
Device Sequence Number18346848
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-010-20
Device Lot Number15129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/22/2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale